Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2001, 8:24 PM CDT for Kent County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 10, 2001, 9:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kent County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 110125 SVRLBB TXC263-110230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 824 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 930 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF CLAIREMONT...OR ABOUT 13 MILES NORTH OF SNYDER...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CLAIREMONT... JAYTON AND GIRARD... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0.G LAT...LON 3297 10104 3297 10053 3337 10053 3339 10090
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:14 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 10, 3:14 PM CDT, 5 hours 10 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...CORRECTION TO TUL* NATIONAL WEATHER SERVICE LUBBOCK, TX 235 PM CDT TUE APR 10 2001 UPPER LOW CURRENTLY SPINNING OVER ARIZONA. STRONGEST SURFACE PRESSURE FALLS NOTED ACROSS SOUTHERN COLORADO AND NORTHEASTERN NEW MEXICO. SURFACE WIND TODAY SHOULD BECOME MORE SOUTHEASTERLY ACROSS PORTIONS OF THE SOUTH PLAINS AS THE SFC LOW ORGANIZES IN EASTERN COLORADO. STILL HAVING A DIFFICULT TIME ESTIMATING WHEN AND WHERE CONVECTION WILL BEGIN. CIRRUS SHIELD HAS KEPT SURFACE TEMPERATURES RELATIVELY COOL. WITH UNCERTAINTY IN CONVECTIVE INITIATION WILL KEEP SLIGHT CHANCE OF STORMS ACROSS THE FAR WEST FA...CHANCE STORMS CENTRAL AND LIKELY GOING EAST WITH THE BEST CHANCE IN THE NORTHEAST FA. IN THE WAKE OF THE DRYLINE...WIND SPEEDS OVERNIGHT SHOULD BEGIN TO INCREASE TO 25-35 MPH. STRONG WEST WIND WILL CONTINUE INTO THE DAY WEDNESDAY AS TIGHT SURFACE GRADIENT REMAINS ACROSS THE AREA. WILL ISSUE WIND ADVISORY FOR TONIGHT AND LET MID SHIFT EXTEND OR UPGRADE ADVISORY BASED ON LATEST DATA. REST OF THE FORECAST LOOKS DRY THROUGH SATURDAY. WILL KEEP SLIGHT CHANCE OF STORMS SUNDAY AND MONDAY AS MRF BRINGS A COLD FRONT INTO THE AREA. IF THIS HOLDS TRUE...THEN THERE COULD BE A FEW STORMS. BEHIND THE FRONT ON TUESDAY...POSSIBLE UPSLOPE SITUATION WITH MOSTLY CLOUDY CONDITIONS. PRELIM THOUGHTS... FRI 42 69 42 74 / 20 0 0 0 TUL* 43 70 43 75 / 50 0 0 0 CDS 51 76 48 79 / 80 0 0 0 BNF 48 74 44 76 / 20 0 0 0 LBB 49 74 46 77 / 50 0 0 0 ASP 53 77 50 82 / 60 0 0 0 .LUB...WIND ADVISORY TONIGHT FOR ZONES 21>44. AC
In the hours before
Special weather statement, Apr 10, 7:20 PM CDT, 1 hour 4 minutes before
TXZ022>026-029>032-034>038-040>044-111215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 720 PM CDT TUE APR 10 2001 A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE SOUTH PLAINS...ROLLING PLAINS... AND SOUTHERN PANHANDLE THROUGH MIDNIGHT. THE WATCH INCLUDES THE FOLLOWING COUNTIES: CASTRO...SWISHER... BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...COTTLE... LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA...KENT...AND STONEWALL. THE WATCH FOR TERRY AND HOCKLEY COUNTIES HAS BEEN CANCELLED.
Special weather statement, Apr 10, 7:50 PM CDT, 34 minutes before
TXZ022>026-029>032-035>038-041>044-110130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 750 PM CDT TUE APR 10 2001 A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE SOUTH PLAINS... ROLLING PLAINS...AND SOUTHERN PANHANDLE THROUGH MIDNIGHT. THE WATCH INCLUDES THE FOLLOWING COUNTIES: CASTRO...SWISHER... BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...COTTLE... LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA...K0ENT...AND STONEWALL.
Special weather statement, Apr 10, 7:54 PM CDT, 30 minutes before
TXZ022>026-029>032-035>038-041>044-110130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 754 PM CDT TUE APR 10 2001 A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE SOUTH PLAINS... ROLLING PLAINS...AND SOUTHERN PANHANDLE THROUGH MIDNIGHT. THE WATCH INCLUDES THE FOLLOWING COUNTIES: CASTRO...SWISHER... BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...COTTLE... LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA...KENT...AND STONEWALL.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.